MAUDE Adverse Event Report: ICU MEDICAL, INC JELCO VIAVALVE SAFETY IV CATHETER; NEEDLE, HYPODERMIC, SINGLE LUMEN

ICU MEDICAL, INC JELCO VIAVALVE SAFETY IV CATHETER; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 982512D
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: unknown; no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.The device has not been returned to the manufacturer.
 
Event or Problem Description
It was reported when connecting the holder to the needless connector the male luer broke off.The needless connector was attached to a hickman catheter.The hickman catheter was capped with needleless connectors.The blood collection device was attached to the hickman and the tubes then attached to the collector device.They used just the holder and luer it to the needleless connector then utilizes vacuum tubes to obtain samples.The device broke off into the patient was the luer connector that screws on/into the port of the hickman was broke into the catheter and could not be removed.The event occurred while in use with patient.
 
Additional Manufacturer Narrative
No product was returned; however, a photo of the device was provided for analysis.The photo was reviewed, and the reported issue was confirmed.The root cause cannot be determined, as no sample was returned for investigation.A review of the device history record (dhr) showed that all inspections were completed, with no issues noted during manufacturing.

Brand Name
JELCO VIAVALVE SAFETY IV CATHETER
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
ICU MEDICAL, INC
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key22556609
Report Number3012307300-2025-08638
Device Sequence Number9637948
Product Code FMI
UDI-Device Identifier20351688081794
UDI-Public(01)20351688081794(17)300205(10)6089844
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K895705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number982512D
Device Lot Number6089844
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2025
Supplement Date Received by Manufacturer08/01/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown